Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hello. Thanks for writing in. My name is***** and I would be happy to help you. I am not set up to do phone calls but would be happy to answer any questions you do have online. If you get a request for a phone call, it is from the website and not myself. That is a lot of Proin, and it can have some bad side effects. I would induce vomiting with both dogs. Give 1 teaspoon of 3% hydrogen peroxide per 5 lbs of body weight to induce vomiting. That does can be repeated in 10 minutes if necessary. Do that now, and I will be right back with you.
My goal is to make sure that you get all your question answered and all the information you need. If you are satisfied with my answer, PLEASE RATE IT. Rating it is the only way I get credit for helping you. If you feel like it is not helpful to you, or if there is more information you need, please respond back to me before rating. Realize that our conversation is not intended to diagnose or treat a condition. There has to be a valid veterinary-client-patient relationship established with an exam, according to law. You should always follow up with your vet.
Were you able to get them to vomit? Even at normal doses, dogs can experience side effects from this medication. Any overdoses have a higher potential for side effects. That may include high blood pressure, restlessness, elevated heart rate, tremors/seizures, urine retention, anorexia and, rarely, stroke like symptoms. In large overdoses (48 mg/kg, which would be roughly 480 mg for a 20 lb dog) arrhythmias and damage to the heart muscle have been seen. If they have vomited, then I would get them straight to the emergency vet for activated charcoal to bind whatever is left in there and to have heart rate, and blood pressure monitored. In some cases, they may need to watch for seizure activity and check an EKG. If you weren't able to get them to vomit, I would just get them straight to the vet to be decontaminated. Please let me know if you have any other questions or concerns. Hope this helps.
I would go ahead and just get both of them to the vet. They should be able to get the other one to vomit then give activated charcoal with sorbitol to both of them to bind the toxin aid in elimination. Even if they at 1/2 each of what was left, they can have some pretty bad side effects. Let me know if you have further concerns.
Hello. I was just following up to see how the two Cairn Terriers are doing and to see if you have any further questions.